Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 82, NWS Kansas City, MO

March 29, 2019Carroll County, Missouri

NWS Kansas City, MO issued this river flood warning at Mar 29, 2019, 10:04 AM CDT for Carroll County, Missouri. It took effect at Mar 30, 2019, 1:00 AM CDT. It was in force for 66 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2019, 10:04 AM CDT (15:04 UTC)
In effect from
Mar 30, 2019, 1:00 AM CDT
Expired
Apr 1, 2019, 7:00 PM CDT
In force
66 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Carroll County, MO

The radar

The Pleasant Hill radar (KEAX), 95 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wakenda Creek at Carrollton (CAXM7). The gauge peaked at 17.72 ft at Mar 31, 2019, 4:00 AM CDT.

actionminormoderate510152003/2903/3003/3104/0104/0204/03
Action stage
10 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06896000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 29, 6:16 AM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Mar 29, 6:16 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
616 AM CDT Fri Mar 29 2019

.Discussion...
Issued at 398 AM CDT FRI MAR 29 2019

The main concern over the next 24 hours is the potential for
flooding rains from strong to possibly severe thunderstorms.

Today - Saturday: A cold front is draped across the area early this
morning. This front will stall across the southern half of the
forecast area today. Water vapor imagery shows the next shortwave
moving into the central high plains early this morning and will
interact with the boundary later this morning. Additionally, the
29/00Z TOP sounding showed precipitable water values 200% of
normal. Forecast soundings in the southern half of the forecast
area show some elevated CAPE due to steeper lapse rates aloft.
While this may lead to some strong to possibly severe storms
capable hail, the bigger concern is the ample moisture pooling
along the stalled frontal boundary. Given the high PWAT values
pooling along the front and the potential for some convection,
have increased QPF across the forecast area. This is most notable
in the southern third of the forecast area where there's potential
for 2 to perhaps 3 inches of rain from multiple rounds of showers
and storms. The heaviest rounds of precipitation look to be later
this evening and tonight. There are several small river basins in
the souther half of the forecast area whose hydrographs look like
seismographs with how rapid the rises have been from the rains
receiver over the last week. Adding another couple inches to this
will likely result in additional flooding of these smaller basins
as excess water runs off. Given this, have issued a flood watch
for portions of the area, mainly along and south of the MO river
and south of the KC area.

An upper trough diving southeast through the middle of the country
Saturday will help push the front south of the area and sweep any
precipitation away with it. The trade-off will be colder
temperatures. Saturday morning temperatures will be near 40
degrees across much of the area. But there will be little diurnal
trend as cold air advects into the region. Sunday morning lows
should be in the middle to upper 20s. While it's still early in
the growing season, this could impact any sensitive vegetation
that has emerged and isn't protected.

For the remainder of the forecast, fairly quiet weather is expected.
Temperatures look to be close to normal tuesday through the end of
the week. The next chance for any precipitation will come Wednesday
night and Thursday as another system tracks across the country.

&&

.Aviation...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 616 AM CDT FRI MAR 29 2019

A frontal boundary draped south of the terminals will help keep
conditions in the low MVFR to IFR range through much of the
forecast. This will also result in multiple rounds of showers and
some thunderstorm activity. With much uncertainty in timing any
round of storms, have kept only a VCTS mention going. But it does
look like late morning to early afternoon would have the best
chances for storms in the terminal area. Rain and storm chances
decrease overnight but the area should still be in MVFR ceilings.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch from 1 PM CDT this afternoon through Saturday
     morning for KSZ060.

MO...Flood Watch from 1 PM CDT this afternoon through Saturday
     morning for MOZ038>040-043>046-053-054.

&&

Discussion...CDB
Aviation...CDB
Hazardous weather outlook, Mar 29, 3:57 AM CDT, 6 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
357 AM CDT Fri Mar 29 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-300900-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
357 AM CDT Fri Mar 29 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Strong to severe storms are possible beginning this afternoon and
 evening, with isolated hail up to 1 inch and wind gusts up to 50 to
 60 mph possible. Additionally, flooding within low-lying areas and
 creeks and streams is possible as rainfall totals approach 1 to 2
 inches today through Saturday morning. Locally higher amounts up to
 3 inches are possible for areas south of I-70. Heavy rainfall will
 continue to aggravate ongoing river flooding across the Missouri
 River.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

 River flooding concerns will persist through the weekend.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 3:27 AM CDTFlood WatchEAXBates, Cass, Cooper, Henry, Howard, Johnson and 3 more24 hr
Mar 29, 9:58 AM CDTRiver Flood WarningEAXCass, Henry, Johnson69 hr
Mar 29, 9:58 AM CDTRiver Flood WarningEAXJohnson, Pettis70 hr
Mar 29, 9:58 AM CDTRiver Flood WarningEAXCooper, Saline6 days
Mar 29, 9:58 AM CDTRiver Flood WarningEAXCooper60 hr
Mar 29, 9:58 AM CDTRiver Flood WarningEAXCooper44 hr
Mar 29, 9:58 AM CDTRiver Flood WarningEAXBates, Cass, Henry23 hr
Mar 29, 10:04 AM CDTRiver Flood WarningEAXRay63 hr
Mar 29, 10:04 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston4 days
Mar 29, 10:04 AM CDTRiver Flood WarningEAXHoward26 hr
Mar 29, 10:15 AM CDTRiver Flood WarningEAXAtchison, Leavenworth36 hr
Mar 29, 1:56 PM CDTSpecial Weather StatementEAXLeavenworth34 min
Mar 29, 4:53 PM CDTSpecial Weather StatementEAXLinn52 min

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.